How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr Basu Your Own Question
Dr Basu
Dr Basu, Experienced Specialist
Category: Medical
Satisfied Customers: 29250
Experience:  MD
23744323
Type Your Medical Question Here...
Dr Basu is online now

Dizziness and Loss of Balance I had knee replacement in

Customer Question

Dizziness and Loss of Balance
I had knee replacement in March 2014, it was actually a revision as the knee was first done in February 1999.
The consultant first did keyhole surgery, then opened the knee for further examination, removed the knee cap and eventually after 3 weeks did the replacement. I was in hospital for 7 weeks during which i was given huge doses of antibiotics, and almost daily blood tests.
A week before i was discharged i had symptoms of dizziness that i reported to the doctors and nurses but was told symtoms would pass away.
It is now 4 months since i was discharged and i still have the dizziness and loss of balance. I have been on the following drugs: Cinnarizine (15 mg), Prochlorperizine (5mg), Bethaistine 16 (mg). My observation is that whenever i took any of the drugs the symptoms reccur strongly. I decided to stop the drugs but was told to continue with the Prochlorperizine (5mg) by the GP.
I have just seen the ENT consultant after waiting 3 months and he advised that i should stop all the drugs but could continue with the Prochlorperizine (5mg) whenever i experience the symptoms of dizziness and loss of balance. He also said that there is no medication to cure the problem.
Already done head scan (no sign of stroke), eye examination, hearing test
I am hypertensive and also take the following medications: Captopril, atorvastartin, amplodipime, aspirin 75 mg.
My question is, is it really true that there is NO treatment? I am worried!!
Good Afternoon.
Submitted: 3 years ago.
Category: Medical
Expert:  Dr Basu replied 3 years ago.
Dr Basu :

Hi there, This is Dr Basu, Experienced Specialist. I am here to address your concerns and provide great service.

Dr Basu :

This is indeed very challenging situation for you.

Dr Basu :

Negative scan ruled out stroke.

Dr Basu :

And you had other tests as well.

Dr Basu :

So, your problem likely started from the medication use --side effects.

Dr Basu :

I will not say there is no treatment.

Dr Basu :

Benign positional vertigo is the likely diagnosis for you.

Dr Basu :

In fact there are treatment options to address your problem well.

Dr Basu :

We recommend physical rehabilitation for the symptoms.

Dr Basu :

Vertigo specific exercises will help you to recover slowly but surely.

Dr Basu :

This is the link to a video on these exercises:
http://www.youtube.com/watch?v=jhkqFGxJthc

Dr Basu :

This is another great website with lot of resources:

Dr Basu :

Natural supplements vitamin E and ginkgo biloba also may provide relief.
There is a homeopathic remedy called 'Vertigoheel' which also has shown some benefits.

Dr Basu :

Hence, you should look for a physical rehabilitation consultant to help with the exercise program to treat your problem well.

Dr Basu :

Best wishes,

Dr Basu :

It was my pleasure to help you today.
I am Dr Basu experienced in Neurological Diseases.
If I have answered all your questions, Please rate my response Excellent (click on the smiley faces) under this chat box only.
Please bookmark my profile for asking further questions!
This is the link to my profile:
http://www.justanswer.com/medical/expert-mysticdoc/

Customer:

Thank you, ***** ***** in touch

Dr Basu :

Very welcome

Dr Basu :

All the best

Dr Basu :

Please click on the excellent rating ( smile faces) at the bottom of the chat box on your exit. Thank you! :)

Dr Basu and 2 other Medical Specialists are ready to help you
Customer: replied 3 years ago.

Please let me know where i can information on:


 


Natural supplements vitamin E and ginkgo biloba also may provide relief.



There is a homeopathic remedy called 'Vertigoheel' which also has shown some benefits.


 


 

Expert:  Dr Basu replied 3 years ago.
You can get these supplements in health food stores.
They are also available online.
Vitami E dose 400 mg daily, Ginkgo biloba around 400 mg daily.
Vertigoheel comes with instructions in the bottle.

Best wishes